Effexor and Mirtazapine

Posted by doorman @doorman, Aug 31, 2019

Been on 7 different meds for anxiety. None have worked. In fact, the last one ( Zoloft) caused me to have WORSE anxiety. It sent me to the ER, and a voluntary commitment to a psych ward. One of the worst 3days of my life. I’m now on Effexor and Mirtazapine ( California rocket fuel). Been on it for 3 weeks. Still feel like crap. I’ve been told it takes a minimum of 6 weeks to start working. I’m not looking forward to the next 3weeks. Anyone here have any experience with this drug combination?

@doorman: Mirtazapine is very effective in calming anxiety. But Effexor (Venlafaxine) does not suit everyone, so one has to be careful with it. It did not suit me and I suffered a terrible withdrawal reaction when I stopped it after taking it for just three weeks. At what dosage are you taking it? How is your body reacting to it? Please indicate the dosages of both meds. Also, are you taking any benzodiazepines or other anti-anxiety meds for immediate relief?

REPLY
@pankaj

@doorman: Mirtazapine is very effective in calming anxiety. But Effexor (Venlafaxine) does not suit everyone, so one has to be careful with it. It did not suit me and I suffered a terrible withdrawal reaction when I stopped it after taking it for just three weeks. At what dosage are you taking it? How is your body reacting to it? Please indicate the dosages of both meds. Also, are you taking any benzodiazepines or other anti-anxiety meds for immediate relief?

Jump to this post

OCCASIONALLY a .5mg Clonazapam. 30 mg. Mirtazapine, 75mg. effexor. I’ve read about the horrible withdrawals, and it concerns me. I’ve been on it for 3 weeks, and it’s causing MORE anxiety. Probably because of the norepinephrine .I hope this works…I don’t look forward to the Effexor withdrawal.

REPLY
@pankaj

@doorman: Mirtazapine is very effective in calming anxiety. But Effexor (Venlafaxine) does not suit everyone, so one has to be careful with it. It did not suit me and I suffered a terrible withdrawal reaction when I stopped it after taking it for just three weeks. At what dosage are you taking it? How is your body reacting to it? Please indicate the dosages of both meds. Also, are you taking any benzodiazepines or other anti-anxiety meds for immediate relief?

Jump to this post

Why did you stop taking it after only 3weeks?

REPLY

@doorman: Because it caused a severe adverse reaction. My anxiety skyrocketed; I could not even sit still. I was pacing up and down. I told my doctor I had to stop it. He didn't agree but I did it anyway. That saved my life, though I had to go through hell for the next 3 weeks.

REPLY
@pankaj

@doorman: Because it caused a severe adverse reaction. My anxiety skyrocketed; I could not even sit still. I was pacing up and down. I told my doctor I had to stop it. He didn't agree but I did it anyway. That saved my life, though I had to go through hell for the next 3 weeks.

Jump to this post

Are you on something else now that works better? What exactly did you feel with the withdrawal? I’m sorry it didn’t work for you.

Liked by sundance6

REPLY

@doorman: I am on a cocktail of drugs which include Mirtazapine and Escitalopram, which I took after stopping Venlafaxine. It worked wonders for me. Stopping Venlafaxine after just three weeks caused me very severe anxiety. I was tossing and turning on the bed; I could not sleep for almost ten days. I had become suicidal. Finally, only Clonazepam 2 mg worked to bring me relief. I got a new life. Hope Effexor works for you.

REPLY
@pankaj

@doorman: I am on a cocktail of drugs which include Mirtazapine and Escitalopram, which I took after stopping Venlafaxine. It worked wonders for me. Stopping Venlafaxine after just three weeks caused me very severe anxiety. I was tossing and turning on the bed; I could not sleep for almost ten days. I had become suicidal. Finally, only Clonazepam 2 mg worked to bring me relief. I got a new life. Hope Effexor works for you.

Jump to this post

I know what severe anxiety is, believe me. So sorry for you. I tried Lexapro. It didn’t work for me. The Mirtazapine in the evening is a godsend. Be careful with relying on the clonazapan……I’m sure you will not let it get ahead of you. Best of luck to you my friend!

Liked by sundance6

REPLY

I was on Effexor for 5 years. With my Dr. guidance I’m in complete withdrawal now. It’s horrible even though I weaned down.

REPLY
@mkm

I was on Effexor for 5 years. With my Dr. guidance I’m in complete withdrawal now. It’s horrible even though I weaned down.

Jump to this post

Why not stay on it?

REPLY
@doorman

Why not stay on it?

Jump to this post

It wasn’t helping anymore.

REPLY
@mkm

It wasn’t helping anymore.

Jump to this post

What were the withdrawal symptoms?

REPLY

I’m trying to find a chat group with advice about managing withdrawals.

REPLY
@mkm

I’m trying to find a chat group with advice about managing withdrawals.

Jump to this post

Good luck

Liked by mkm

REPLY
@doorman

What were the withdrawal symptoms?

Jump to this post

They flu like symptoms and dizziness. Less than a month ago but still miserable.

REPLY
@mkm

They flu like symptoms and dizziness. Less than a month ago but still miserable.

Jump to this post

Either get off very very slowly, or how about changing to another SNRI? Sometimes no withdrawal is needed. I went from 6 weeks of Zoloft immediately to Effexor.

REPLY
Please login or register to post a reply.